Oregon, 2010High Wind in Oregon, March 29, 2010
March 29, 2010 · NWS MFR · 2 events in 2 counties and zones
A strong cold front brought severe winds along the south Oregon Coast.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front brought severe winds along the south Oregon Coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 28, 8:11 PM PST, 5 hours 13 minutes earlier.
Area forecast discussion, Mar 28, 8:11 PM PST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
911 PM PDT SUN MAR 28 2010
.DISCUSSION...THE FIRST COLD FRONT MOVED INLAND EARLIER IN THE DAY
AND ITS SURFACE FEATURE IS NOW DISSIPATING SEEN ONLY ON SATELLITE
IMAGERY. A SECONDARY FRONT IS MOVING INSIDE 130W AND IS EXPECTED
TO COME INLAND AROUND DAYBREAK THEN CROSS THE CASCADES MONDAY
AFTERNOON. SIX HOUR RAINFALLS RANGE FROM NEAR HALF AN INCH AT THE
COAST TO A FEW TENTHS ON THE WINDWARD SIDE OF THE OREGON CASCADES
AND WESTERN SISKIYOU COUNTY. WINDS ARE GUSTING AT THE COAST AND IS
EXPECTED TO INCREASE TO WARNING CRITERIA SHORTLY AFTER MIDNIGHT.
AS THE FRONT MOVES INLAND...EXPECT WINDS TO PICK UP IN THE ROGUE
VALLEY LATE TONIGHT TOWARD MONDAY MORNING WITH A POTENTIAL FOR
HIGH WINDS IN EASTERN LAKE COUNTY MONDAY. SNOW LEVELS WITH THIS
STORM WILL REMAIN ABOVE 5500 FEET THROUGH MONDAY BEFORE LOWERING
TO AROUND 4-5000 FEET MONDAY NIGHT ON THE OREGON SIDE AND 5000
FEET ON THE NORTHERN CALIFORNIA SIDE.
&&
.MARINE...GALE FORCE WINDS WILL CONTINUE AS THE FRONT MOVES ACROSS
THE COASTAL WATERS. NORTH OF CAPE BLANCO STORM FORCE GUSTS TO 60KT
ARE POSSIBLE AFTER MIDNIGHT. WINDS ARE EXPECTED DECREASE TO LOW
END GALE JUST BEFORE SUNRISE.
&&
.AVIATION...POTENTIAL FOR GUSTY WINDS AND WIND SHEAR FOR SOUTHWEST
OREGON OVERNIGHT. WINDS ARE EXPECTED TO PICK UP IN THE ROGUE
VALLEY AROUND 12Z AND COULD AFFECT EARLY MORNING FLIGHTS. AT THE
COAST KOTH COULD SEE SOUTH WINDS INCREASING TO 30KT AFTER MIDNIGHT
WITH WIND SHEAR LIKELY OVERNIGHT. WINDS AT THE COAST ARE EXPECTED
TO SUBSIDE EARLY MONDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 8 PM PDT MONDAY FOR ORZ030.
HIGH WIND WARNING FROM 5 AM TO 8 PM PDT MONDAY FOR ORZ031.
WIND ADVISORY UNTIL 5 AM PDT MONDAY FOR ORZ031.
HIGH WIND WARNING UNTIL 5 PM PDT MONDAY FOR ORZ021-022.
HIGH SURF ADVISORY UNTIL 5 AM PDT WEDNESDAY FOR ORZ021-022.
WINTER STORM WARNING FROM 11 AM MONDAY TO 5 PM PDT TUESDAY ABOVE
5000 FEET FOR ORZ027-028.
WIND ADVISORY UNTIL 5 PM PDT MONDAY FOR ORZ026.
WIND ADVISORY FROM 8 AM TO 9 PM PDT MONDAY FOR ORZ029.
CA...WIND ADVISORY FROM 8 AM TO 9 PM PDT MONDAY FOR CAZ083>085.
WIND ADVISORY UNTIL 8 PM PDT MONDAY FOR CAZ081.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 5 PM PDT MONDAY FOR PZZ356-376.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT WEDNESDAY FOR
PZZ350-356-370-376.
STORM WARNING UNTIL 5 AM PDT MONDAY FOR PZZ350-370.
GALE WARNING UNTIL 10 PM PDT THIS EVENING FOR PZZ350-370.
08/99/99Hazardous weather outlook, Mar 28, 1:42 PM PST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
242 PM PDT SUN MAR 28 2010
ORZ021-022-291300-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
242 PM PDT SUN MAR 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT FROM 11PM THIS EVENING THROUGH
MIDNIGHT...SEE WIND PRODUCT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A HIGH WIND WARNING IS IN EFFECT THROUGH 5PM MONDAY...SEE WIND
PRODUCT FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ030-031-291300-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
242 PM PDT SUN MAR 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT...SEE WIND PRODUCT
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WIND ADVISORY IS IN EFFECT THROUGH 5PM MONDAY...SEE WIND PRODUCT
FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-291300-
CENTRAL SISKIYOU COUNTY-
242 PM PDT SUN MAR 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT...SEE WIND PRODUCT
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WIND ADVISORY IS IN EFFECT THROUGH 5PM MONDAY...SEE WIND PRODUCT
FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-028-291300-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
242 PM PDT SUN MAR 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER STORM WARNING IS IN EFFECT FROM 11AM MONDAY THROUGH 5PM
TUESDAY FOR ELEVATIONS ABOVE 5000 FEET...SEE WINTER WEATHER
MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 28, 9:41 PM PST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1041 PM PDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM NON-TSTM WND GST SSW SILVER LAKE 43.13N 121.05W
03/28/2010 E70 MPH LAKE OR TRAINED SPOTTER
SUSTAINED WIND ESTIMATED AT 40 MPH.
&&
DWHigh Wind, South Central Oregon Coast
- When
- March 29, 1:24 AM PST to 6:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
The Port Orford weather station measured a south wind of 43 mph with a gust to 60 mph at 29/0124 PST. The Cape Arago weather station measured a south wind of 43 mph with a gust to 60 mph at 29/0600 PST.
High Wind, Curry County Coast
- When
- March 29, 2:13 AM PST to 9:13 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
The Flynn Prairie RAWS weather station measured sustained south winds of 36 to 44 mph with gusts of 58 to 62 mph between 29/0213 PST and 29/0913 PST. The Humbug Mountain ODOT weather station measured sustained southwest winds of 35 to 52 mph with gusts of 58 to 83 mph between 29/0215 PST and 29/0829 PST. The peak gust for the entire zone was 83 mph which occurred at the Humbug Mountain ODOT weather station at 29/0444 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Massachusetts, March 29 to 31, 201017 injured · $56 million · 6 events
- Flooding in Rhode Island, March 29 to 31, 20101 injured · $86 million · 5 events
- Dust Storm and Heavy Snow in Nevada, March 29 to 30, 20102 injured · $153,000 · 69 kt wind · 7 events
- Tornado and Heavy Rain in Florida, March 29, 2010$80,000 · EF0 · 2 events
- Strong Wind in Idaho, March 29, 2010$45,000 · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, March 29, 20102 injured · 1 event
- High Surf in Hawaii, March 29 to 31, 201011 events
- Winter Storm and High Wind in Wyoming, March 29 to 30, 201073 kt wind · 10 events
- Heavy Rain in North Carolina, March 29, 20109 events
- Flooding in New Jersey, March 29 to 31, 20109 events
- High Wind in Wyoming, March 29 to 30, 201065 kt wind · 7 events
- Flooding in Pennsylvania, March 29 to 31, 20105 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 213496, 213502.